6 doctors weighed in:

I have a pulmonary embolism after foot surgery about five weeks ago - I am on blood thinner tablets but I have a hot spot on my leg (same one I had surgery) it’s about midway between my ankle and my knee could this be another blood clot - my hips are?

6 doctors weighed in
Dr. Richard Zimon
Internal Medicine
5 doctors agree

In brief: Unlikely a

"deep" blood clot since blood thinners , especially the newer ones, are quite effective in preventing seep vein thrombosis (clots) which then could travel to the lungs.
Rather I suspect acute superficial phlebitis. Inform your treating consultant ASAP since bacterial issues may be an issue here. In the meantime..APPLY HOT packs and elevate the leg.
Hope this is helpful!

Dr Z

In brief: Unlikely a

"deep" blood clot since blood thinners , especially the newer ones, are quite effective in preventing seep vein thrombosis (clots) which then could travel to the lungs.
Rather I suspect acute superficial phlebitis. Inform your treating consultant ASAP since bacterial issues may be an issue here. In the meantime..APPLY HOT packs and elevate the leg.
Hope this is helpful!

Dr Z
Thank
Get help from a real doctor now
Dr. Aaron Milstone
Board Certified, Internal Medicine - Pulmonology
25 years in practice
1M people helped
Continue
111,000 doctors available